Alert archive / Minnesota / Beach Hazards Statements in 2017
Beach Hazards Statement 16, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 24, 2017, 9:32 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2017, 9:32 AM CDT (14:32 UTC)
- Expired
- Aug 24, 2017, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WHUS43 KDLH 241432 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 932 AM CDT THU AUG 24 2017 MNZ037-WIZ001-250100- /O.NEW.KDLH.BH.S.0016.170824T1432Z-170825T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 932 AM CDT THU AUG 24 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ STEWART
1 follow-up statement
215 WHUS43 KDLH 250102 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 802 PM CDT THU AUG 24 2017 MNZ037-WIZ001-250215- /O.EXP.KDLH.BH.S.0016.000000T0000Z-170825T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 802 PM CDT THU AUG 24 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 24, 6:42 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 6:42 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Duluth MN 642 AM CDT Thu Aug 24 2017 .SHORT TERM...(Today through Friday) Issued at 329 AM CDT Thu Aug 24 2017 Mid- to upper-level ridging will build over the Northland today, bringing abundant sunshine and dry conditions. Sfc high pressure is progged to develop over western Ontario today, causing winds to become more easterly. Temperatures will once again be on the cooler side of climatology, with highs in the lower 60s over the Minnesota Arrowhead region, to the upper 60s further inland. Later this evening and overnight: a slow moving push of 850-700 mb layer warm air advection (WAA) will bring increasing clouds from the southwest, as well as some small chances of rain showers over the Brainerd Lakes area southeast towards Hinckley and Pine City. Some patchy fog will be possible too, with lows dipping into the upper 30s/lower 40s north and east, to the upper 40s and lower 50s southwest. Chances of showers should remain on the low side during the day, but will persist as the WAA builds into the region. Chances of thunderstorms will also increase as instability goes up, with MUCAPE values up to 500 J/kg possible per the 24.00z NAM and GFS models. Chances of showers and thunderstorms only increase further into the evening hours Friday. .LONG TERM...(Friday night through Wednesday) Issued at 329 AM CDT Thu Aug 24 2017 Several shortwaves will push a shortwave ridge over the region Friday evening to the east and causing it to deamplify. Continued moisture advection will cause PWAT values to rise to around 1.5 inches on Saturday. A stronger shortwave will move in Saturday/Saturday night carving out an upper trough over the region and causing a surface low to develop and track across the western Great Lakes region through the weekend. There are differences in the track and timing of the low but the overall differences will not have a big impact on the expected weather. Showers and a few thunderstorms will be possible Friday night through Sunday night, with chances diminishing Sunday afternoon/evening from west to east. The expected rain and cloud cover will keep temperatures below normal through the weekend with highs in the sixties for most areas. Off lake winds are also expected through the weekend. Most areas will be dry Monday with the exception of our far southeast zones. A western CONUS ridge will aid in keeping the region dry or only low chances for showers Tuesday into Thursday. Temperatures will warm into the upper sixties to mid seventies Monday with lower to mid seventies continuing into Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 642 AM CDT Thu Aug 24 2017 High pressure had nosed into northern Minnesota overnight clearing skies for most areas and causing winds to become light. Fog has formed in spots with LIFR/IFR conditions. The fog/stratus will lift for most areas between 13Z-14Z then expect VFR conditions into this evening. More fog will be possible tonight and we added to some of the TAFs but adjustments will need to be made as we progress through the period. && .PRELIMINARY POINT TEMPS/POPS... DLH 65 48 65 53 / 0 10 10 40 INL 68 40 71 51 / 0 0 0 30 BRD 69 54 67 56 / 0 20 20 60 HYR 69 45 67 54 / 0 10 10 40 ASX 67 41 68 51 / 0 0 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...JTS LONG TERM...Melde AVIATION...Melde
Hazardous weather outlook, Aug 24, 4:07 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 407 AM CDT Thu Aug 24 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-250730- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 407 AM CDT Thu Aug 24 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Areas of fog, some dense, will lift for most areas between 8 am and 9 am. Northeasterly winds will increase through the day increasing the potential for Rip Currents near the Duluth entry affecting the Park Point Beach in Duluth. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible from the Longville and Brainerd Lakes region east to the Siren area Friday afternoon. Severe storms are not expected. There is a low chance of thunderstorms from central Minnesota into parts of northwest Wisconsin Friday night into Sunday. The risk of severe weather looks low. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation is not anticipated today or tonight. LSZ121-140>148-250730- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 407 AM CDT Thu Aug 24 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Increasing northeast winds in the Twin Ports area may produce hazardous conditions for small craft later this afternoon into the early evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Easterly winds will persist and increase Friday and continuing into Saturday night. Hazardous conditions may develop for small craft during that time over portions of western Lake Superior. Thunderstorms will be possible over portions of western Lake Superior Saturday night and Sunday. The chance for severe storms looks low at this time. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Beach Hazards Statements in Minnesota, 2017Beach Hazards Statements in Wisconsin, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.